Discussion Board Forums General Discussion Xeloda side effects

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #45751
    jamie-d
    Member
    marions wrote:
    Jamie….I wonder why you had such a reaction to the Xeloda when in fact, you had already been on it? Had the dosage been increased?
    I sure am glad to hear that you are on the mend. I am crossing my fingers for a spectacular CT scan report especially, after having to go through these tough two weeks.
    Tons of good wishes,
    Marion

    Marion;
    When I was on Xeloda 3 years ago I was on 2600mg/day. I was also on Gemzar. This time I am just on Xeloda and the dose was increased to 4000mg/day. The last month has been tough. I am hoping and praying for a good Ct report also but am concerned that even if the Xeloda was helping that I may be unable to tolerate it, My hands and feet are still sore and peeling even though I’ve been off it for 3 weeks now. The Dr did say that maybe if we cut the dose I could go back on it but he wasn’t sure. Not sure why I have had such an extreme reaction or if it is just from the chemo. The Dr said it is extreme and has lasted much longer than he would have expected so he may do additional tests next week if I am not totally back to nornmal. Thanks for the good wishes. I hope that everyone has a wonderful holiday season.
    God Bless,
    Jamie

    #45750
    katja
    Member

    Hi Jamie,
    My dad had really bad diarrhea with Xeloda, which didn’t start until about his fourth cycle. He took codeine and loperamide which didn’t really make much difference. When he doubled his creon intake (which the doctors said anyone with CC might take, especially as my dad lost part of his pancreas with his whipple) it improved it.

    Hope you get a positive ct report.
    Kate

    #45749
    marions
    Moderator

    Jamie….I wonder why you had such a reaction to the Xeloda when in fact, you had already been on it? Had the dosage been increased?
    I sure am glad to hear that you are on the mend. I am crossing my fingers for a spectacular CT scan report especially, after having to go through these tough two weeks.
    Tons of good wishes,
    Marion

    #45748
    jamie-d
    Member

    Marion the name of the shots was Octreotide. He also had me on 2 Lomotil 4x daily. Have finally been able to sleep the last 2 nights. Based on PCL’s info I was obviously a grade 4. I dont know what the plan will be going forward. He didnt give me round 4 so I will be off for 3 weeks. Am scheduled for a CT scan on the 27th that was supposed to be after round 4 to see if it was working. Will have to wait and see what will happen next. God Bless,
    Jamie

    #45747
    jamie-d
    Member
    KristinC wrote:
    I am currently taking Xeloda and Gemzar. I actually am the opposite of you. I have constipation. The whole 2 weeks and have to take fiber bars every day. My oncologist told me that they normally see diarrhea and less constipation. Best wishes and hope you get to feeling better. Bless you :)

    My first treatment was Xeloda and Gemzar. It was very effective but had to stop combo because of low blood counts. Had to start shots to raise white count so had to stop Xeloda. Gemzar alone did nothing so now they are trying Xeloda alone. Best of luck and I hope you get great results! God Bless you,
    Jamie

    #45746
    pcl1029
    Member

    According uptodate.com. and clinicalpharmacology-ip.com

    Capecitabine(Xeloda):
    Diarrhea is a dose-limiting toxicity of Xeloda,and occur in 50-57% of patient.
    11-12% patients taking Xeloda will have Grade 3 diarrhea .
    2-3% of pt. taking Xeloda will have Grade 4 diarrhea
    The recommended dose modifications are as following:(*any change in dosing must talk to your doctors first.*)
    Grade 4 diarrhea:(>10 stools/day or grossly bloody)=discontinue Xedola permanently or physician judgement decrease dose by 50% after diarrhea resolved to Grade 0-1.

    Loperamide and lomotil are the common oral meds to treat diarrhea.
    Octreotide(Sandostatin) is in injectable form used to treat severe waterly diarrhea.
    PS: Grade2=increase of 4-6stools/day or nocturnal stools.
    Grade 3=increase of 7-9stools/day or incontinence and malabsorption.
    if you have any of the above while you are on Xeloda as monotherapy,
    talk to your doctor(oncologist) for dose adjustment.

    #45745
    marions
    Moderator

    Hi Jamie…..I am sorry to hear of these extreme bouts with diarrhea you have been experiencing, but I am relieved to hear that you are finally able to recover. Diarrhea has been discussed frequently however; I don’t recall anyone ever mentioning it to be as severe as what you are speaking of. If you don’t mind, would you please post the name of the medication? It could prove to be very helpful information to someone else struggling with the same issue. I can just imagine how good your next meal will taste. Enjoy.
    All my best wishes,
    Marion

    #45744
    kristinc
    Participant

    I am currently taking Xeloda and Gemzar. I actually am the opposite of you. I have constipation. The whole 2 weeks and have to take fiber bars every day. My oncologist told me that they normally see diarrhea and less constipation. Best wishes and hope you get to feeling better. Bless you :)

    #4503
    jamie-d
    Member

    I was wondering if anyone else has had bad diarrhea with Xeloda. I was started back on it at a higher dose than I had been on before (4000mg/day). During my third round (2 weeks on 1 week off) I started having pretty bad diarrhea. 30+ times a day. Ended up in the local hospital after 10 days for a week. Couldnt make it to hospital where my oncologist was because I was going every 5-15 min with urgency and it is almost an hour away. I ended up insisting on going home because I felt they weren’t doing anything I couldnt do at home. IV infiltated twice and couldnt get another one in. I finally insisted that the Dr call my oncologist for advice. Ended up with an injection to help with chemo related diarrhea. Finished the last of the injections last night. Today is the first day that I only went once. Weeks on jello and gatorade is gettting old so hopefully will eat tomorrow! If anyone else ever has this problem I would be happy to give you the name of the med I was given that finally seems to have worked. I hope no one else ever has to go thru this. God Bless you all,
    Jamie

Viewing 9 posts - 1 through 9 (of 9 total)
  • You must be logged in to reply to this topic.